Alert archive / Indiana / Storm Warnings in 2026
Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Mar 12, 2026, 10:35 AM EDT. It took effect at Mar 13, 2026, 5:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 10:35 AM EDT (14:35 UTC)
- In effect from
- Mar 13, 2026, 5:00 AM EDT
- Expired
- Mar 13, 2026, 5:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
067 WHUS73 KIWX 121435 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1035 AM EDT Thu Mar 12 2026 LMZ043-046-122245- /O.CAN.KIWX.SC.Y.0015.000000T0000Z-260312T1500Z/ /O.EXT.KIWX.GL.W.0006.260313T0300Z-260313T0900Z/ /O.NEW.KIWX.SR.W.0001.260313T0900Z-260313T2100Z/ /O.NEW.KIWX.GL.W.0007.260313T2100Z-260314T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1035 AM EDT Thu Mar 12 2026 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT FRIDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM EDT FRIDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 40 knot gales and waves 4 to 7 feet expected. For the Storm Warning, west winds 30 to 35 knots with gusts up to 50 knot storms and waves 7 to 12 feet expected. For the second Gale Warning, northwest winds 20 to 30 knots with gusts up to 40 knot gales and waves 7 to 11 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the first Gale Warning, from 11 PM this evening to 5 AM EDT Friday. For the Storm Warning, from 5 AM to 5 PM EDT Friday. For the second Gale Warning, from 5 PM to 11 PM EDT Friday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
408 WHUS73 KIWX 121906 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 306 PM EDT Thu Mar 12 2026 LMZ043-046-130315- /O.CON.KIWX.GL.W.0006.260313T0300Z-260313T0900Z/ /O.CON.KIWX.SR.W.0001.260313T0900Z-260313T2100Z/ /O.CON.KIWX.GL.W.0007.260313T2100Z-260314T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 306 PM EDT Thu Mar 12 2026 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT FRIDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TO 11 PM EDT FRIDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 40 knot gales and waves 4 to 7 feet expected. For the Storm Warning, west winds 30 to 35 knots with gusts up to 50 knot storms and waves 7 to 13 feet expected. For the second Gale Warning, northwest winds 20 to 30 knots with gusts up to 40 knot gales and waves 7 to 12 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the first Gale Warning, from 11 PM this evening to 5 AM EDT Friday. For the Storm Warning, from 5 AM to 5 PM EDT Friday. For the second Gale Warning, from 5 PM to 11 PM EDT Friday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
372 WHUS73 KIWX 130148 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 948 PM EDT Thu Mar 12 2026 LMZ043-046-131000- /O.CON.KIWX.GL.W.0006.260313T0300Z-260313T0900Z/ /O.CON.KIWX.SR.W.0001.260313T0900Z-260313T2100Z/ /O.CON.KIWX.GL.W.0007.260313T2100Z-260314T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 948 PM EDT Thu Mar 12 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TO 11 PM EDT FRIDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 40 knot gales and waves 4 to 7 feet expected. For the Storm Warning, west winds 30 to 35 knots with gusts up to 50 knot storms and waves 7 to 13 feet expected. For the second Gale Warning, northwest winds 20 to 30 knots with gusts up to 40 knot gales and waves 7 to 12 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the first Gale Warning, from 11 PM this evening to 5 AM EDT Friday. For the Storm Warning, from 5 AM to 5 PM EDT Friday. For the second Gale Warning, from 5 PM to 11 PM EDT Friday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
066 WHUS73 KIWX 130859 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 459 AM EDT Fri Mar 13 2026 LMZ043-046-131700- /O.EXP.KIWX.GL.W.0006.000000T0000Z-260313T0900Z/ /O.CON.KIWX.SR.W.0001.260313T0900Z-260313T2100Z/ /O.CON.KIWX.GL.W.0007.260313T2100Z-260314T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 459 AM EDT Fri Mar 13 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...For the Storm Warning, southwest winds 30 to 35 knots with gusts up to 55 knots and waves 8 to 13 feet expected. For the Gale Warning, northwest winds 25 to 35 knots with gusts up to 45 knots and waves 8 to 13 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, until 5 PM EDT this afternoon. For the Gale Warning, from 5 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
736 WHUS73 KIWX 131529 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1129 AM EDT Fri Mar 13 2026 LMZ043-046-132330- /O.CON.KIWX.SR.W.0001.000000T0000Z-260313T2100Z/ /O.CON.KIWX.GL.W.0007.260313T2100Z-260314T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1129 AM EDT Fri Mar 13 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...For the Storm Warning, southwest winds 30 to 35 knots with gusts up to 55 knots and waves 8 to 13 feet expected. For the Gale Warning, northwest winds 25 to 35 knots with gusts up to 45 knots and waves 8 to 13 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Storm Warning, until 5 PM EDT this afternoon. For the Gale Warning, from 5 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Mar 12, 6:10 AM EDT, 4 hours 25 minutes earlier. Its key messages:
- Very windy conditions are expected on Friday with gusts up to 60 mph possible.
- A very strong system is expected Sunday night into Monday. Thunderstorms are likely Sunday night with strong winds and accumulating snow likely on Monday.
- Temperatures near 70 on Sunday will crash into the 20s by Monday.
Area forecast discussion, Mar 12, 6:10 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
610 AM EDT Thu Mar 12 2026
.KEY MESSAGES...
- Very windy conditions are expected on Friday with gusts up to
60 mph possible.
- A very strong system is expected Sunday night into Monday.
Thunderstorms are likely Sunday night with strong winds and
accumulating snow likely on Monday.
- Temperatures near 70 on Sunday will crash into the 20s by
Monday.
&&
.DISCUSSION...
Issued at 259 AM EDT Thu Mar 12 2026
Light rain/snow associated with passing midlevel trough axis has now
fully exited our SE CWA. Shortwave ridging will ensure dry
conditions for today and nearly full sun with some late day, weak
WAA will yield highs in the low/mid 40s (some upper 40s possible in
far SW). Quiet weather will be short-lived though as powerful 170+
kt Pacific jet carves out a deep, but compact midlevel low over the
Great Lakes. Some light precip is expected later tonight into early
Fri given some decent isentropic ascent. Thermal profiles in our
north are marginally supportive for snow but lack of good forcing
this far south and warm ground temps will limit accumulation. The
much bigger issue will be the wind. An exceptionally tight gradient
develops between deep low over northern MI and a strong ridge of
high pressure holding over the SE CONUS. Net result is a screaming
LLJ possibly approaching 80kts at 850mb. The big question, as
always, is how much mixing will occur. Mixing heights are not ideal
in WAA prior to sunrise. They do increase after sunrise but of
course wind speeds at the top of the PBL also drop as this occurs.
Some guidance members do suggest we mix into 50+ kt winds,
particularly in our SE zones around 15-18Z. Local climatology shows
this is the ideal time and setup/wind direction to hit high wind
warning criteria (a rare event around here) but there's still enough
spread in available guidance to introduce some uncertainty. Have
therefore decided to go with a watch and allow day shift time to
make final call on any potential warnings. Regardless of whether we
hit the magic 58mph threshold, it will be very windy with gusts up
to 50 mph virtually assured.
Mainly quiet weather expected for Sat though a developing warm front
could bring some light rain or snow to the area. Chances of
measurable precip are currently less than 20% per NBM. Main concern
in the long term is Sunday night into Monday. Another strong/deep
trough swings through the Great Lakes with a deep surface low
passing through central MI. Ahead of the system, strong WAA will
push highs to near 70F on Sun with thunderstorms likely Sun night
along the strong cold front. Instability profiles aren't great as
best surface dewpoints and midlevel lapse rates are shunted east by
Sun night but there is enough instability to at least keep an eye on
severe potential along the cold front Sun night. Temps then crash
into the 20s by early Mon morning with wraparound/lake-enhanced snow
and very windy conditions likely. Snow amounts highly uncertain at
this range but some headlines will likely be needed due to the
combination of falling snow and wind. Quieter weather then expected
for the rest of next week but there will still be periodic chances
for light precip as a baroclinic zone remains draped over the
region.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 604 AM EDT Thu Mar 12 2026
A dry but breezy day is ahead. Skies are clear with VFR
conditions expected to prevail until about 03-06Z tonight. As
high pressure builds across the mid Mississippi and Ohio River
valleys today, a tightening pressure graident will develop.
Expect westerly winds will increase after 15Z this morning,
with gusts as high as 20-25 kts by the afternoon and into the
evening. There may be a brief lull in winds this evening for a
few hours after sunset before winds quickly ramp up as a low
pressure system passes across Lower Michigan. I am uncertain on
just how quickly clouds and winds will increase tonight but
there should be light rain ongoing by the end of the TAF period.
I have kept this out of the TAFs for now to let the incoming day
shift handle the quick ramp up in winds and clouds tonight
ascertainty increases on when exactly that will occur. I
believe VFR conditions will persist as we should be on the
southern fringes of the system passing through Lower Michigan
but can't rule out MVFR ceilings and visibilities in any heavier
showers.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch from late tonight through Friday evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...High Wind Watch from late tonight through Friday evening for
OHZ001-002-004-005-015-016-024-025.
MI...High Wind Watch from late tonight through Friday evening for
MIZ078>081-177-277.
MARINE...Small Craft Advisory until 11 AM EDT this morning for LMZ043-
046.
Gale Warning from 11 PM this evening to 11 PM EDT Friday for
LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...JohnsonHazardous weather outlook, Mar 12, 4:34 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 434 AM EDT Thu Mar 12 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-130845- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 434 AM EDT Thu Mar 12 2026 /334 AM CDT Thu Mar 12 2026/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Thunderstorms are likely Sunday night with strong winds and accumulating snow likely on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 434 AM EDT Thu Mar 12 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Hazardous conditions for small craft are likely for much of this period. Gales are possible Sunday night into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:14 PM EDT | River Flood Warning | IWX | Noble | 13 days |
| Mar 11, 11:14 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 46 hr |
| Mar 12, 1:30 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 11 hr |
| Mar 12, 4:02 AM EDT | Gale Warning | IWX | 25 hr | |
| Mar 12, 9:31 AM EDT | River Flood Warning | IWX | Elkhart, Noble | 19 hr |
| Mar 12, 10:35 AM EDT | Gale Warning | IWX | 36 hr | |
| Mar 12, 12:43 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.